Advanced Search
MyIDEAS: Login to save this article or follow this journal

Interest Rates and Durability in the Linear Expenditure Family

Contents:

Author Info

  • Gordon Fisher
  • Michael McAleer
  • Diana Whistler

Abstract

This paper demonstrates that the extended linear expenditure system with durables (DELES) satisfies first-order conditions for local unidentifiability, and discuss alternative methods that might be used to achieve identifiability, as well as their implications. Estimates are presented using seasonally adjusted, quarterly Australian data from 1959Q4 to 1976Q2. This exercise compares the effects of allowing for first-order autocorrelation. We fix the decay rate for durables to secure identifiability, however, the estimates of the remaining parameters are insensitive to the value chosen. This suggests a major difficulty in interpreting DELES and leads us to reconsider its limiting properties.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://links.jstor.org/sici?sici=0008-4085%28198105%2914%3A2%3C331%3AIRADIT%3E2.0.CO%3B2-5
Download Restriction: only available to JSTOR subscribers

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Canadian Economics Association in its journal Canadian Journal of Economics.

Volume (Year): 14 (1981)
Issue (Month): 2 (May)
Pages: 331-41

as in new window
Handle: RePEc:cje:issued:v:14:y:1981:i:2:p:331-41

Contact details of provider:
Postal: Canadian Economics Association Prof. Steven Ambler, Secretary-Treasurer c/o Olivier Lebert, CEA/CJE/CPP Office C.P. 35006, 1221 Fleury Est Montréal, Québec, Canada H2C 3K4
Email:
Web page: http://economics.ca/cje/
More information through EDIRC

Order Information:
Email:
Web: http://economics.ca/en/membership.php

Related research

Keywords:

Other versions of this item:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Chambers, Marcus J, 1992. "Estimation of a Continuous-Time Dynamic Demand System," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 7(1), pages 53-64, Jan.-Marc.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:cje:issued:v:14:y:1981:i:2:p:331-41. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Prof. Werner Antweiler).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.